Will progesterone stop symptom of VERY sensitive nipples?

by Karen

I am 52 years old, stopped BC pills about 4 months ago after being on them for 20+ years.

I have had 2 25 day cycles, then 41 days, now 38 days and counting. Took a pregnancy test-negative. My nipples have been extremely sensitive for the past 10 days or so. Help! Taking blood pressure medicine and calcium.

Comments for Will progesterone stop symptom of VERY sensitive nipples?

Click here to add your own comments

Jul 15, 2010
Will progesterone stop symptom of VERY sensitive nipples?
by: Wray

Hi Karen I'm relieved you're off the BC pill, it causes so many adverse affects, please see our web page Contraceptives Research papers. BC's increase the level of CRP, a marker for inflammation and heart disease, I would hazard a guess your high BP is due to taking them. You will have side affects from stopping the pill suddenly too. The average age of menopause is 51, so you could well have reached it. Your cycle also seems to be getting longer and longer which is an indication. All contraceptives stop ovarian function, which means no oestrogen or testosterone is made. But more importantly they will not have been making any progesterone for 20 years. Once the contraceptive is stopped they will try to start up again, first making oestrogen and testosterone during the follicular phase. Ovulation generally only kicks in after a few months in younger women, but due to your age I doubt if you've been ovulating. What this means is the ratio of your oestrogen will be greater than your progesterone. Oestrogen is an inflammatory hormone, it also suppresses dopamine. Low dopamine allows prolactin to increase, prolactin is usually associated with milk secretion, but it also has inflammatory properties. The breasts are extremely sensitive to prolactin, which is normally kept suppressed by progesterone. But with excess oestrogen, and low progesterone, prolactin increases. Please see here, and here and here, and and here. So I would hazard a guess the low progesterone is behind the chain of events, and should be raised. Progesterone, apart from suppressing oestrogen and prolactin, is also an anti-inflammatory hormone. You should find your BP going down too, as it's a vasodilator, it also suppress aldosterone secretion. Aldosterone causes sodium, and therefore water to be retained and BP to go up. If you consider using it, the amount should be between 100-200mg/day, but before you do, please see our web page on Oestrogen Dominance, this can occur and is most disconcerting if it does. You might like to read the page we have on Menopause too. I'm concerned you're taking calcium, I do hope with magnesium, B6 and especially vitamin D, excess calcium can lead to adverse symptoms, please see here. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.

Search over 7,500 pages on this site...